Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2008, 10:05 PM CDT for Harvey County, McPherson County, Marion County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 10:05 PM CDT (03:05 UTC)
- Expired
- May 25, 2008, 11:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harvey County, KS, Marion County, KS, McPherson County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:06 PM CDT | TSTM WND GST 45 | 4 Wsw Moundridge, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:46 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 260305
SVRICT
KSC079-113-115-260400-
/O.NEW.KICT.SV.W.0147.080526T0305Z-080526T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN MARION COUNTY IN CENTRAL KANSAS.
EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS.
* UNTIL 1100 PM CDT.
* AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GALVA TO MOUNDRIDGE TO
HALSTEAD...AND MOVING EAST AT 33 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CANTON...DURHAM...GALVA...GOESSEL...HALSTEAD...HESSTON...
HILLSBORO...LEHIGH...MOUNDRIDGE...NEWTON...NORTH NEWTON...WALTON...
WHITEWATER...NEWTON AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3852 9712 3791 9714 3792 9764 3855 9760
TIME...MOT...LOC 0305Z 273DEG 29KT 3845 9747 3820 9744
3795 9752
$$
KRC5 follow-up statements
000
WWUS53 KICT 260324
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT SUN MAY 25 2008
KSC079-113-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-MARION KS-HARVEY KS-
1025 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
WESTERN MARION AND EASTERN MCPHERSON COUNTIES UNTIL 1100 PM CDT...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEHIGH TO GOESSEL TO 7 MILES
SOUTH OF NEWTON...MOVING EAST AT 33 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR DURHAM BY 1030 PM CDT.
NEAR WHITEWATER BY 1040 PM CDT.
THE TOWNS OF NEWTON AIRPORT AND NORTH NEWTON ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3792 9764 3855 9750 3852 9712 3791 9714
TIME...MOT...LOC 0325Z 273DEG 29KT 3844 9726 3819 9724
3794 9732
$$
SCHRECK000
WWUS53 KICT 260331
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1031 PM CDT SUN MAY 25 2008
KSC079-113-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-MARION KS-HARVEY KS-
1031 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
WESTERN MARION AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1100 PM
CDT...
AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DURHAM TO WALTON TO 7 MILES
SOUTH OF NEWTON...MOVING EAST AT 33 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WHITEWATER BY 1040 PM CDT.
THE TOWN OF NEWTON AIRPORT IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3792 9764 3804 9761 3855 9743 3852 9712
3808 9713 3808 9714 3807 9713 3791 9714
TIME...MOT...LOC 0331Z 273DEG 29KT 3844 9720 3819 9718
3794 9726
$$
SCHRECK000
WWUS53 KICT 260341
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1041 PM CDT SUN MAY 25 2008
KSC079-113-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-MARION KS-HARVEY KS-
1041 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
WESTERN MARION AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1100 PM
CDT...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DURHAM TO 8 MILES NORTHEAST
OF WALTON TO WHITEWATER...MOVING EAST AT 33 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
HARVEY...SOUTHEASTERN MCPHERSON AND WESTERN MARION COUNTIES...
INCLUDING THE TOWN OF WHITEWATER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3792 9764 3804 9761 3855 9743 3852 9712
3808 9713 3808 9714 3807 9713 3791 9714
TIME...MOT...LOC 0341Z 273DEG 29KT 3843 9710 3818 9708
3793 9716
$$000
WWUS53 KICT 260355
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT SUN MAY 25 2008
KSC113-260400-
/O.CAN.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-
1050 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCPHERSON COUNTY
HAS BEEN CANCELLED...
AT 1047 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3792 9745 3817 9738 3817 9736 3821 9736
3854 9727 3852 9712 3791 9714 3791 9737
TIME...MOT...LOC 0350Z 277DEG 22KT 3841 9704 3816 9709
3791 9717
$$
KSC079-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MARION KS-HARVEY KS-
1050 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARVEY
AND WESTERN MARION COUNTIES UNTIL 1100 PM CDT...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF HILLSBORO TO 8 MILES EAST OF WALTON TO
WHITEWATER...MOVING EAST AT 26 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN HARVEY AND WESTERN MARION COUNTIES...INCLUDING THE TOWN OF
WHITEWATER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3792 9745 3817 9738 3817 9736 3821 9736
3854 9727 3852 9712 3791 9714 3791 9737
TIME...MOT...LOC 0350Z 277DEG 22KT 3841 9704 3816 9709
3791 9717
$$
SCHRECK000
WWUS53 KICT 260356
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT SUN MAY 25 2008
KSC079-115-260406-
/O.EXP.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MARION KS-HARVEY KS-
1056 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARVEY AND WESTERN
MARION COUNTIES WILL EXPIRE AT 1100 PM CDT...
AT 1053 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3792 9745 3817 9738 3817 9736 3821 9736
3854 9727 3852 9712 3791 9714 3791 9737
TIME...MOT...LOC 0356Z 277DEG 22KT 3840 9699 3815 9704
3790 9713
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:05 PM CDT, 0 minutes earlier.
Area forecast discussion, May 25, 10:05 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CDT SUN MAY 25 2008 .UPDATE... STRONG SEVERE CONVECTION CONTINUES TO PROGRESS EAST ACROSS THE FORECAST AREA THIS EVENING. DESPITE DECREASING SHEAR TO THE EAST/SOUTH...STRENGTHENING NOCTURNAL LOW-LEVEL JET AND MOIST/UNSTABLE AIRMASS TO THE SOUTH/EAST OF CURRENT CONVECTION WILL PROMOTE ACTIVITY CONTINUING ITS EASTWARD TRACK THROUGH EASTERN/SOUTHEAST KANSAS. HOWEVER...THINKING SEVERE THREAT SHOULD GRADUALLY WANE FARTHER EAST DUE TO THE DECREASING SHEAR. NEVERTHELESS...STRONGLY UNSTABLE AIRMASS WILL PROMOTE STRONG/SEVERE STORMS...CAPABLE OF QUARTER-GOLFBALL SIZE HAIL. ADDITIONALLY...DRY MID-LEVELS PER REGIONAL 00Z RAOBS WILL PROMOTE ISOLATED DAMAGING WIND GUSTS...ESPECIALLY WITHIN LINE SEGMENTS/SMALL BOW ECHOES. FURTHERMORE...TRAINING STORMS AND HIGH PRECIPITABLE WATERS WILL PROMOTE VERY HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY OVER PORTIONS OF CENTRAL/EAST-CENTRAL KANSAS WHERE TRAINING STORMS HAVE BEEN A BIT MORE PREVALENT. WILL ALLOW TORNADO WATCH TO CONTINUE FOR A BIT LONGER...BUT ENVISION EITHER AN EVENTUAL DOWNGRADE TO SEVERE WATCH...OR EVEN COMPLETE CANCELLATION EVENTUALLY GIVEN STORM TRENDS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 721 PM CDT SUN MAY 25 2008/ AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...WSW-ENE ORIENTATED LINE OF STRONG/SEVERE STORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS CENTRAL KANSAS THROUGH THE EVENING...AND WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS AS STRONG LOW-LEVEL JET COMMENCES. GIVEN SOUTHWESTERLY MID/UPPER FLOW AND LITTLE SOUTHWARD MOVEMENT OF COLD POOL/OUTFLOW BOUNDARY...THINKING CURRENT ACTIVITY WILL BE HARD- PRESSED TO MOVE TOO FAR SOUTH...BUT MAY GET AS FAR SOUTH HUTCHINSON. HOWEVER...ACTIVITY CURRENTLY OVER THE OK/TX PANHANDLES MAY EVENTUALLY GET INTO SOUTH-CENTRAL/SOUTHEAST KANSAS LATE TONIGHT. FRONTAL BOUNDARY IS EXPECTED TO MEANDER SOUTH ACROSS THE AREA FOR MONDAY...WHICH WILL CONTINUE THUNDERSTORM CHANCES AREAWIDE. KLEINSASSER PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 25 2008/ DISCUSSION... SYNOPSIS... CONVECTIVELY ACTIVE PERIOD CONTINUES THRU TUE NIGHT AS MID-UPR LOW... DRIFTING E OVER SRN ONTARIO...DRAGS COLD FRONT S/SE INTO C KS TONIGHT & MON. SUCH MOVEMENT OF THE MID-UPR LOW THRU TUE WILL INDUCE DECELERATION OF THE FRONT WITH BOUNDARY LIKELY SETTING UP CAMP IN W-E MANNER THROUGH THE HEART OF KICT COUNTRY. WITH HIGH OCTANE SFC-850MB FUEL CONTINUING TO MIGRATE N FROM SRN PLAINS...NUMEROUS (+)TSRA...POSSIBLY SEVERE...TO PUT DAMPER ON REMAINDER OF MEMORIAL DAY HOLIDAY...ESPECIALLY IN C KS WHERE FLOODING RAINS ARE LIKELY TONIGHT. TONIGHT-TUE NIGHT: PER SYNOPSIS HAVE GONE NEARLY FULL-THROTTLE ON POPS NEARLY ALL AREAS TONIGHT...WITH FOCUS ON C KS THRU 12 MID-NIGHT WITH AXIS OF HIGHEST POPS GRADUALLY SHIFTING SE OVER REMAINDER OF KICT COUNTRY AS MASSIVE MCS VENTURES OVER THESE LATTER AREAS THEREAFTER. WITH AFORE-MENTIONED FRONT DECELERATING PROLONGED PERIODS OF +RA LIKELY OVER ESPECIALLY C KS WHERE ECHO-TRAINING LIKELY...ESPECIALLY THIS EVENING. WITH 1 & 3-HOUR FFGS IN 1.5-2.5 INCH RANGE HAVE ISSUED FLOOD WATCH FOR ALL OF C KS FOR TONIGHT THATLL INCLUDE MARION & CHASE COUNTIES. DEEP-LAYER SHEAR COUPLED WITH VERY UNSTABLE() AIRMASS TO OBVIOUSLY PROMOTE SUPER-CELLULAR CONVECTION THROUGH TUE NIGHT WITH GREATEST SEVERE POTENTIAL GRADUALLY SHIFTING SE OVER SC & SE KS TUE AFTERNOON & EVENING. MID-WEEK: NO CHANGES TO INHERITED FORECAST WITH COOLER TEMPS SPREADING S ACROSS PRIMARILY C KS TUE & WED. NEXT WEEKEND: ATMOSPHERE SHOULD BE PRIMED & READY FOR MORE TSRA FRI NIGHT AS POTENT MID-UPR LOW SPRINTS E/SE ACROSS NRN PLAINS...SWEEPING COLD FRONT SE OVER KS. WITH MID-UPR LOW FILLING AS IT ASSUMES DUE E TRACK ACROSS GREAT LAKES LATE SAT NIGHT/EARLY SUN...FRONT SHOULD DECELERATE & PERHAPS EVEN STALL NEAR RED RIVER AROUND THIS SAME TIME...THEREBY SHUNTING BEST TSRA POTENTIAL ACROSS SRN KS SAT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 89 68 77 / 70 40 60 40 HUTCHINSON 67 88 66 75 / 70 40 80 40 NEWTON 67 87 67 76 / 70 40 70 40 ELDORADO 68 87 69 78 / 70 40 60 40 WINFIELD-KWLD 69 89 69 80 / 70 40 50 40 RUSSELL 62 86 57 70 / 70 40 80 40 GREAT BEND 63 87 60 72 / 70 40 80 40 SALINA 63 85 62 72 / 70 50 80 40 MCPHERSON 65 87 65 74 / 70 40 80 40 COFFEYVILLE 69 87 69 83 / 60 40 30 50 CHANUTE 69 85 69 81 / 60 40 50 50 IOLA 69 85 69 80 / 60 40 50 50 PARSONS-KPPF 69 86 69 82 / 60 30 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ032-033-047>053. &&
Hazardous weather outlook, May 25, 9:46 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 946 PM CDT SUN MAY 25 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 946 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PRIMARILY SOUTH-CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. WINDS UP TO 70 MPH AND QUARTER SIZE HAIL WILL BE THE PRIMARY THREATS. ADDITIONALLY...PREVIOUS HEAVY RAINFALL FROM SUNDAY AFTERNOON AND EVENING THUNDERSTORMS...ALONG WITH ADDITIONAL HEAVY RAINFALL TONIGHT WILL PROMOTE LOCALLY HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING AREAWIDE. THE FLOODING WILL BE MAINLY OF RURAL AND URBAN FLOOD-PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION FROM MONDAY THROUGH TUESDAY NIGHT. WITH THE THUNDERSTORMS TRAVERSING GENERALLY THE SAME AREAS...THE VERY HEAVY RAINS ASSOCIATED WITH THIS ACTIVITY MAY CAUSE FURTHER FLOODING. THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL SHIFT SOUTHEAST OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY AFTERNOON AND EVENING. ONE IS URGED TO LISTEN FOR ANY FURTHER WATCHES OR WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OVER THE NEXT TWO DAYS. .SPOTTER INFORMATION STATEMENT... && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MBS/BDK/EPS/ADK
In the hours before
Special weather statement, May 25, 8:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 847 PM CDT SUN MAY 25 2008 KSZ067-082-091-260315- HARPER-KINGMAN-RENO- 847 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER...KINGMAN AND RENO COUNTIES... AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HUDSON TO IUKA TO 8 MILES WEST OF HARDTNER...AND MOVING EAST AT 34 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Special weather statement, May 25, 8:48 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 848 PM CDT SUN MAY 25 2008 KSZ049-052-053-260315- CHASE-MARION-SALINE- 848 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE...MARION AND SALINE COUNTIES... AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXBURY TO HESSTON...AND MOVING EAST AT 32 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Local storm report, May 25, 8:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL CHASE 38.36N 98.35W
05/25/2008 E0.75 INCH RICE KS PUBLIC
RELAYED VIA LAW ENFORCEMNET.
&&
CDBLocal storm report, May 25, 9:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST WALTON 38.12N 97.26W
05/25/2008 E60 MPH HARVEY KS AMATEUR RADIO
&&
CDBSpecial weather statement, May 25, 9:52 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT SUN MAY 25 2008 KSZ051-068-083-092-260445- HARVEY-MCPHERSON-SEDGWICK-SUMNER- 952 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...MCPHERSON...SEDGWICK AND SUMNER COUNTIES... AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALVA TO 9 MILES WEST OF NORWICH TO WALDRON...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Local storm report, May 25, 9:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST 2 E CLEVELAND 37.55N 98.09W
05/25/2008 E50 MPH KINGMAN KS LAW ENFORCEMENT
40 TO 50 MPH WINDS 2 TO 3 MILES EAST OF CLEVELAND.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | ICT | Saline | 30 min |
| May 25, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 43 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 91 min |
| May 25, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 51 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 45 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 65 min |
| May 25, 7:52 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, McPherson, Reno, Rice, Saline | 3 hr |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| May 25, 8:40 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 19 min |
| May 25, 8:54 PM CDT | Tornado Warning | ICT | Harvey, Marion | 36 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 85 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 55 min |
| May 25, 9:59 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 25, 10:21 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 8 hr |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 39 min |
| May 25, 10:48 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 8 hr |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| May 25, 11:21 PM CDT | Tornado Warning | ICT | Butler | 39 min |
| May 25, 11:32 PM CDT | Tornado Warning | ICT | Butler | 28 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Elk, Greenwood | 68 min |
| May 25, 11:47 PM CDT | Tornado Warning | ICT | Elk, Greenwood | 28 min |
| May 26, 10:27 AM CDT | Areal Flood Warning | ICT | Greenwood, Montgomery, Wilson | 5 hr |
| May 26, 1:00 PM CDT | Flash Flood Warning | ICT | Montgomery, Wilson | 7 hr |
| May 26, 1:06 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| May 26, 1:49 PM CDT | Areal Flood Warning | ICT | Elk | 5 hr |
| May 26, 2:09 PM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| May 26, 2:18 PM CDT | River Flood Warning | ICT | Chase, Lyon | 30 hr |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 38 min |
| May 26, 3:44 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 30 hr |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| May 26, 4:00 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 51 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 24 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 26, 5:24 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 64 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 26, 5:33 PM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 55 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 26, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| May 26, 6:30 PM CDT | Areal Flood Warning | ICT | Ellsworth | 5 hr |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.